| Catalog Number |
FS-OMNI-ACRO-35-205 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion quattro extraction balloon, fs-qeb-a.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.A photo was provided of the device in the endoscopic view.An evaluation of the photo provided by the user confirmed the report.In the photo provided, wire guide coating appears to have peeled and bunched up.We were unable to determine the exact location of wire guide damage based on the photo provided.Without return of the complaint device a complete evaluation of the extent and location of the damage could not be performed.The subassembly device history record for the wire guide subassembly lot number said to be involved was reviewed.A discrepancy or anomaly was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide damage.Prior to distribution, all fusion pre-loaded with acrobat wire guide sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion ® pre-loaded with acrobat wire guide sphincterotome.The wire guide was completely peeled at the tip inside a cook fusion quattro extraction balloon (fs-qeb-a).The doctor met friction when using the extraction balloon on the wire guide.The wire guide did not move as blocked [locked] on the looking [locking] device.After a few passages, more friction [occurred], and the end of the wire was completely destroyed at 20 cm from the tip of the wire.The user facility also reported that the event occurred with one (1) device prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Continued from section d11: cook fusion quattro extraction balloon, fs-qeb-a.Section b5 description of event is being corrected to reflect there is no complaint on the one (1) prior to use device initially reported.The quantity being reported is one (1) used device.Investigation evaluation: the wire guide said to be involved was returned lodged in a fusion extraction balloon.The lot number of the wire guide pre-loaded in the sphincterotome could not be confirmed because a lot number was not included in the return.The extraction balloon was returned in its original pouch.A photo was provided of the device in the endoscopic view.An evaluation of the photo provided by the user confirmed the report.In the photo provided, wire guide coating appeared to have peeled and bunched up.Our evaluation of the product said to be involved confirmed the report.The wire guide said to be involved was lodged in a cook fusion quattro extraction balloon.The wire guide was recovered and evaluated.Wire guide coating damage was observed near the distal end.The wire guide tip was kinked approximately 6 cm from the distal end.Bare core wire was exposed between 20.7 cm and 21.3 cm from the distal end.Wire guide coating had peeled and frayed approximately 21.6 cm and 22.1 cm from the distal end.It cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly device history record for the wire guide subassembly lot number said to be involved was reviewed.A discrepancy or anomaly was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide damage.Prior to distribution, all fusion® pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
The following was initially reported to the fda on 08-feb-2019: "during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion ® pre-loaded with acrobat wire guide sphincterotome.The wire guide was completely peeled at the tip inside a cook fusion quattro extraction balloon (fs-qeb-a).The doctor met friction when using the extraction balloon on the wire guide.The wire guide did not move as blocked [locked] on the looking [locking] device.After a few passages, more friction [occurred], and the end of the wire was completely destroyed at 20 cm from the tip of the wire.The user facility also reported that the event occurred with one (1) device prior to use." additional information was received on 14-feb-2019: [there was] no complaint on the prior to use device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.